Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 07:29:16 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631772
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Appearance change  (Read 653 times)

0 Members and 1 Guest are viewing this topic.

Offline Almost2late

  • Member
  • Posts: 96
  • "My disease stops with me" - Jeff G
Appearance change
« on: April 11, 2014, 09:51:39 AM »
Hi ,

Lately I've been a little worried about how I look.. never had this problem before cause I'm a decent looking guy.. my face is looking a bit strange since my lymph nodes on the sides of my swell up a bit.. people at work begining to notice and its pisses me off when I'm asked about it, why the left side of my face is more swollen then my right.. feel like quiting my job or really fucking up the next asshole who ask.. My question is is this due to low cd4 or is this an hiv permanent issue.. I know its a little vain but its starting to really bother me.. do others have this problem and has it gone away? or is this gonna be permanent look for me now with hiv?

Atripla, Bactrim, Azithromycin
Date         CD4's          VL
02/14     13  2.79%    228k+
03/14     52       7%       3k-
04/14     not done          2k-
05/14     184     9%       595
06/14     117     8%       235
End of June switched Meds
Tivicay, Truvada, Bactrim, Azithromycin

“HIV does not make people dangerous to know, so you can shake their hands and give them a hug:
Heaven knows they need it.”

Princess Diana

Offline pittman

  • Member
  • Posts: 186
Re: Appearance change
« Reply #1 on: April 11, 2014, 12:47:59 PM »
I think it is more related to your viral load and particularly active immune system right now.  Ask your doctor, but I haven't heard of that being anything permanent. My guess is that will eventually go away as the meds get the virus under control.

Offline skeebo1969

  • Member
  • Posts: 5,699
Re: Appearance change
« Reply #2 on: April 11, 2014, 04:19:28 PM »

   It's always best to discuss these issues with your doctor.  I went through several changes before I started meds-- weight loss, bulging lymph nodes, etc.., but, nothing was permanent.  After some time everything went back to normal.

  Also, Bactrim has been known to cause some face swelling in some individuals.  It did me too.

http://www.ehealthme.com/ds/bactrim/swelling+face

  You won't have to be on Bactrim forever, just till those pesky Cd4's get over 200.

  I hope this helps ease some tension about it.
« Last Edit: April 11, 2014, 04:24:56 PM by skeebo1969 »
I despise the song Love is in the Air, you should too.

Offline Almost2late

  • Member
  • Posts: 96
  • "My disease stops with me" - Jeff G
Re: Appearance change
« Reply #3 on: April 11, 2014, 04:52:12 PM »
Thank you Pitt and Skee.. just been having an awful week.. but its finally Friday.. Seeing my doctor Wednesday, so I will be asking him.
Atripla, Bactrim, Azithromycin
Date         CD4's          VL
02/14     13  2.79%    228k+
03/14     52       7%       3k-
04/14     not done          2k-
05/14     184     9%       595
06/14     117     8%       235
End of June switched Meds
Tivicay, Truvada, Bactrim, Azithromycin

“HIV does not make people dangerous to know, so you can shake their hands and give them a hug:
Heaven knows they need it.”

Princess Diana

Offline Joe K

  • Global Moderator
  • Member
  • Posts: 3,493
Re: Appearance change
« Reply #4 on: April 11, 2014, 05:06:00 PM »
I think most of us have gone through some of these "temporary" changes in appearance.  On the bright side, swollen lymph nodes show your immune system is working just fine... so a temporary change in appearance is a small price to get such confirmation.  As with all things; this too shall pass.

Joe

Offline skeebo1969

  • Member
  • Posts: 5,699
Re: Appearance change
« Reply #5 on: April 11, 2014, 06:35:49 PM »
just been having an awful week.. but its finally Friday..

I know how it is brother.   Don't sweat the people at work.   Their concerns are probably coming from a good place, albeit a little intrusive.

I'll keep my fingers crossed that next week goes better for you.

Keep that chin up!
I despise the song Love is in the Air, you should too.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Appearance change
« Reply #6 on: April 12, 2014, 06:06:23 AM »
I had a pea-sized lymph node behind my right ear lobe for years that would get a bit bigger every time I had a head or chest cold. It finally went completely down after I'd been on meds for about six months. Your mileage may vary, but your swollen lymph nodes should go down after being on meds for a while.

And yes, do bring it to your doctor's attention. It's always good practice to let your doctor know about things like this.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Theyer

  • Member
  • Posts: 2,470
  • Current ambition. Walk the Dog .
Re: Appearance change
« Reply #7 on: April 12, 2014, 08:55:18 AM »
Its very differcult and can assume a greater importance then it merits, but only in retrospect , let us know what the Doc,s opinion is.
"If we can find the money to kill people, we can find the money to help people ."  Tony Benn

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.